Skip to Content

Should I worry if I am having vaginal discharge and spotting while taking amoxicillin?

Answers (1)

28 Feb 2011

If you are on birth control pills and take amoxicillin it can decrease the effectiveness of birth control pills and some women will spot with breakthrough bleeding while on antibiotics. You need to be sure to use a back up method of birth control during the time you are on the antibiotics and for a week to two weeks after you finish antibiotics or you could become pregnant. If you are not on the pill the vaginal discharge and spotting is nothing to worry about unless the discharge becomes thick and cheesy and itches. That could indicate a Candidal infection secondary to the antibiotics and you need to talk to the prescriber for medication to combat the Candida infection (otherwise known as yeast infection) Antibiotics are notorious for causing secondary Candida infections in certain women who are susceptible to them.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Can I drink amoxicillin even if I am nursing? I have vaginal itching. thanks?

i was diagnosed with UTI by a registered midwife based on my urinalysis when i was 8 months pregnant and was recommended amoxicillin 500mg 3x a day ...

1 answer 11 Jan 2010

Is pink vaginal discharge normal?

I have been taking Camila birth control for nine months now and I have had pink vaginal discharge a few times this week is that normal?

1 answer 8 Apr 2010

What does spotting look like whilst taking birth control?

I am into my second week of my second month taking birth control. I am taking Generess Fe. I have noticed that while on it, I have more discharge ...

1 answer 28 Aug 2014

Sprintec - has anyone had abnormal vaginal discharge?

I have been taking sprintec for about 5 months and it's been AMAZING! me and my boyfriend had an accident one night so on top of my BC I took a ...

1 answer 11 Mar 2015

Why do I have brown discharge with spotting of blood while on birth control?

About a week ago I started to get a brown color discharge it was light but then a few days later it got a little heavier. I'm taking my birth ...

1 answer 26 May 2015